MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH FOOT SWITCH, DOUBLE, FOR, ESG-400

OLYMPUS WINTER & IBE GMBH FOOT SWITCH, DOUBLE, FOR, ESG-400
Model Number WB50402W
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspected device was returned for evaluation.The customer's reported issue was confirmed as the wires are exposed on the foot pedal which was determined to cause error e433 and the coagulation switch activated or failed to activate cut output.The investigation is ongoing; therefore, the root cause of the reported issue cannot be determined at this time.However, if additional information becomes available a follow up medical device report will be supplemented accordingly.
 
Event or Problem Description
The service center was informed by the biomedical engineer at the user facility that the foot switch, double for the esg-400 reportedly had an "the wires are exposed on the footpedal" during receipt inspection.No patient injury or harm was reported.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 6 years since the subject device was manufactured.Based on the results of the investigation, the root cause of the reported event is a defective transformer on the printer circuit boards.An improved generator board was introduced into production in mid-july 2020.Olympus will continue to monitor field performance for this device.

Brand Name
FOOT SWITCH, DOUBLE, FOR, ESG-400
Common Device Name
FOOT SWITCH, DOUBLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13194612
Report Number8010047-2022-01076
Device Sequence Number17207840
Product Code GEI
UDI-Device Identifier04042761076807
UDI-Public04042761076807
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K203682
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWB50402W
Device Catalogue NumberWB50402W
Device Lot Number1626-4590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2021
Supplement Date Received by Manufacturer01/10/2022
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS ESG-400, MODEL WB91051W S/N (B)(6)
Patient SexUnknown